Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Universal binary Hermitian forms


Authors: A. G. Earnest and Azar Khosravani
Journal: Math. Comp. 66 (1997), 1161-1168
MSC (1991): Primary 11E39; Secondary 11E20, 11E41
DOI: https://doi.org/10.1090/S0025-5718-97-00860-0
MathSciNet review: 1422787
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will determine (up to equivalence) all of the integral positive definite Hermitian lattices in imaginary quadratic fields of class number 1 that represent all positive integers.


References [Enhancements On Off] (What's this?)

  • [1] W. Chan, M. H. Kim and S. Raghavan, Ternary universal integral quadratic forms over real quadratic fields, preprint.
  • [2] L. E. Dickson, Quaternary quadratic forms representing all integers, Amer. J. Math. 49 (1947), 39-56.
  • [3] L. J. Gerstein, Classes of definite Hermitian forms, Amer. J. Math. 100 (1978), pp. 81-97. MR 57:5946
  • [4] N. Jacobson, A note on hermitian forms, Bull. Amer. Math. Soc. 46 (1940), pp. 264-268. MR 1:325d
  • [5] A. A. Johnson, Integral representations of hermitian forms over local fields, J. Reine Angew. Math. 229 (1968), pp. 57-80. MR 37:1348
  • [6] I. Kaplansky, Ternary positive quadratic forms that represent all odd positive integers, Acta Arith. 70 (1995), pp. 209-214. MR 96b:11052
  • [7] C. G. Lekkerkerker, Geometry of Numbers, North-Holland, Amsterdam-London, 1969. MR 42:5915
  • [8] H. Maass, Über die Darstellung total positiver Zählen des Korpers $R(\sqrt 5)$ als Summe von drei Quadraten, Abh. Math. Sem. Hamburg, 14, (1941), pp. 185-91. MR 3:163a
  • [9] J. P. Prieto-Cox, Representation of positive definite Hermitian forms, Ph.D. Dissertation, Ohio State University (1990).
  • [10] S. Ramanujan, On the expression of a number in the form $ax^{2} + by^{2} +cz^{2} +du^{2}$, Proc. Cambridge Phil. Soc. 19 (1917), 11-21.
  • [11] G. Shimura, Arithmetic of unitary groups, Ann. of Math. 79 (1964), pp. 369-409. MR 28:2104
  • [12] M. F. Willerding, Determination of all classes of positive quaternary quadratic forms which represent all (positive) integers, Bull. Amer. Math. Soc. 54 (1948), pp. 334-337. MR 9:571e
  • [13] F. Z. Zhu, On the classification of positive definite unimodular hermitian forms, Chinese Sci. Bull. 36 (1991), 1506-1511. MR 93a:11027

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11E39, 11E20, 11E41

Retrieve articles in all journals with MSC (1991): 11E39, 11E20, 11E41


Additional Information

A. G. Earnest
Affiliation: Department of Mathematics, Southern Illinois University, Carbondale, Illinois 62901–4408

Azar Khosravani
Affiliation: Department of Mathematics, Southern Illinois University, Carbondale, Illinois 62901–4408
Address at time of publication: Department of Mathematics, University of Wisconsin, Oshkosh, Oshkosh, Wisconsin 54901-8631

DOI: https://doi.org/10.1090/S0025-5718-97-00860-0
Received by editor(s): May 15, 1996
Additional Notes: Research supported in part by a grant from the National Security Agency
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society